Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom and loose bowels
Aug 18, 2005

In January my doctor switched me from Trizivir to Epzicom because of a concern over a high enzyme level (I'm not sure which one). Since then, I have had to deal with incredible gas and loose bowels. Her answer: add Banto to my regime. Personally, I rather go back to the Trizivir. I'm also on a myriad of other meds: Kaletra, Avandia, Glyburide, Humulin N injections, Tricor, Crestor, and Cozaar (to keep my creatinine levels in check - but it's rising, too). I know it's a lot to digest, but any suggestions? Thanks for your time.

Response from Dr. Henry

I haven't heard of that particular problem. Epzicom = Trizivir minus the AZT. There may be some different binding /packaging chemicals in the between the 2 formulas that in occasional patients could trigger GI complaints. Unless there was a reason to stop the AZT (such as anemia) then going back to Trizivir to see if the problem improves may be an option to discuss with your HIV provider. KH



Previous
Human Growth Hormone
Next
Toxo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement